MAUDE Adverse Event Report: DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 279734000N
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was using expedium navigated driver (297934000) with expedium t handle and inserting a expedium 8.0 x 50mm polyaxial screw.A loud crack was heard, and when the surgen backed the driver out of the implanted screw, the distal tip of the driver was missing and had ¿cold welded¿ to the inside of the implanted poly head.The distal tip fragment was not able to be removed from the poly screw head.The procedure was completed successfully with no surgical delay.There were no reported patient consequences.This report is for a universal navigation expedium spine system quick connect poly driver 5.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter name and address: initial reporter is a synthes employee.Device evaluated by mfr, device manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) 5.5 viper univ poly driver was conducted identifying that lot number gm5358813 was released in one batch.Supplier: seabrook medical - batch1: lot qty of (b)(4) units were released on 03 feb 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 5.5 viper univ poly driver was broken at the hex drive tip.However, the unable to disassemble allegation was able to be confirmed since the involved mating device was returned for examination.Additionally, no x-ray evidence of an embedded device was attached in order to confirm this reported allegation.A dimensional inspection for the 5.5 viper univ poly drive was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed yes as the observed condition of the 5.5 viper univ poly drive would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16643621
Report Number1526439-2023-00637
Device Sequence Number5367723
Product Code OLO
UDI-Device Identifier10705034388410
UDI-Public(01)10705034388410
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279734000N
Device Catalogue Number279734000N
Device Lot NumberGM5358813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown